How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Cliff Your Own Question
Dr. Cliff
Dr. Cliff, Dentist
Category: Dental
Satisfied Customers: 591
Experience:  15 years experience private practice, Member American Orthodontist Society, Mini Implant Certified
Type Your Dental Question Here...
Dr. Cliff is online now
A new question is answered every 9 seconds

I took Aleve for toothache. Can I take one more for pain?

Customer Question

I have a bad toothache and finally took aleve, well the pain is back. Can I take more without overdosing?

Submitted: 6 years ago.
Category: Dental
Expert:  Dr. Cliff replied 6 years ago.

Hello and Thanks for using JustAnswer.

Before I can help you tell me at what intervals or times did you take all the meds? Did you take them all together?

Customer: replied 6 years ago.

Thank you---no the tylenol pm were taken on Saturday night (2) and relieved. No pain, nor made me drowsy. The other tylenol 500 was taken on Sunday morning (I did not get to sleep) it was 4 at intervals of 2 hours. These did not work on the pain either (relief lasted about 20 minutes) and it was back again. My friend gave something we thought was ibuprofen which turned out it was an antibiotic that had lp 257 printed on it (it only made me sleepy). So today I got some Aleve and they worked well the first part of the day, but now they seem to be wearing off quicker. So far I have taken 4 since 10:00 am this morning it is now 10:00 pm.

Expert:  Dr. Cliff replied 6 years ago.

Thanks for the reply. You do need to be careful with the Tylenol. Most people think it is OK to take a lot and it is safe. Truth is Tylenol overdose does occur. It is recommended that no more than 4000 mg per day of Tylenol be taken. Once you get close to 7000 mg per day, you take the chance of overdose. One Aleve (220mg) is only recommended to be taken every 8 hrs for a toothache. So if you have already taken 4 today, be careful taking more because you have already reached the limits for the day. It is also absorbed faster in your body, so faster to take effect and also to overdose on. Antibiotics is OK to take along with the Aleve and Tylenol. It will help kill the infection if it is present and will even help relieve some of the pain. My suggestion would be to limit taking anymore of what you have been taking and switch to Ibuprofen 800 mg every 4-6 hrs. See if that helps. Get to a dentist ASAP and get the problem fixed. All these meds are going to eat your stomach up and possibly cause abdominal cramping. Try to eat something with these meds.

Best of Luck!

Related Dental Questions